MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that as the wire came out of needle it started to unravel.No harm to the patient was reported.Additional information regarding the event was requested but has not been received as it is unknown who the operator of the device was at the time of the event.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.One used flexor radial access set was returned for evaluation.The micropuncture nitinol wire guide was separated into two pieces.The wire guide was separated and elongated.The first piece was noted to be 103.4 centimeters (cm) in length and the second piece was coil only.The diameter of first piece was within specification.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: precautions: withdrawal or manipulation of the distal spring coil portion of the wire guide through a needle tip may result in breakage.Sheath introduction: using standard seldinger technique, access the target vessel with the appropriate needle.Insert the wire guide into the vessel through the needle, then remove the needle, leaving the wire guide in place.Caution: do not withdraw the wire guide through the needle as wire guide breakage may result.If the distal spring portion of the wire guide must be withdrawn while the needle is inserted, remove both the needle and the wire guide as a unit.¿ based on the information provided and the results of the investigation it is reasonable to suggest that a section of the wire guide coil caught on the introducing needle when attempting to manipulate and/or remove the mandril guide.The flexor radial access set is shipped with instructions for use which describe the intended use, precautions and warnings.The wire guide holder also provides a universal depiction of a warning for users not to withdraw the wire guide through the placed needle.The most likely root cause may be attributed to the user's failure to following the instructions for use.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6435576
Report Number1820334-2017-00646
Device Sequence Number540464
Product Code DYB
UDI-Device Identifier00827002356047
UDI-Public(01)00827002356047(17)191209(10)7384136
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K132592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-6.0-18-23-RA-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1